Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 23, 2012, 2:07 AM CDT for Platte County, Wayne County, Nebraska; Shelby County, Iowa. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 2:07 AM CDT (07:07 UTC)
- Expired
- Apr 23, 2012, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Shelby County, IA, Platte County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS73 KOAX 230707 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 207 AM CDT MON APR 23 2012 NEZ018-231400- /O.NEW.KOAX.FZ.W.0003.120423T0707Z-120423T1400Z/ WAYNE- INCLUDING THE CITY OF...WAYNE 207 AM CDT MON APR 23 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...READINGS WILL REMAIN AROUND FREEZING EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD EXPERIENCE SOME MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL NEW CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
986 WWUS73 KOAX 231047 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 547 AM CDT MON APR 23 2012 NEZ042-231400- /O.EXA.KOAX.FZ.W.0003.000000T0000Z-120423T1400Z/ PLATTE- INCLUDING THE CITY OF...COLUMBUS 547 AM CDT MON APR 23 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...READINGS WILL REMAIN JUST BELOW FREEZING EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD EXPERIENCE SOME MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL NEW CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ018-231400- /O.CON.KOAX.FZ.W.0003.000000T0000Z-120423T1400Z/ WAYNE- INCLUDING THE CITY OF...WAYNE 547 AM CDT MON APR 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS WILL REMAIN JUST BELOW FREEZING EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD EXPERIENCE SOME MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL NEW CROPS AND OTHER SENSITIVE VEGETATION. && $$
976 WWUS73 KOAX 231102 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 602 AM CDT MON APR 23 2012 IAZ056-231400- /O.EXA.KOAX.FZ.W.0003.000000T0000Z-120423T1400Z/ SHELBY- INCLUDING THE CITY OF...HARLAN 602 AM CDT MON APR 23 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE...READINGS WILL REMAIN JUST BELOW FREEZING EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD EXPERIENCE SOME MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL NEW CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ018-042-231400- /O.CON.KOAX.FZ.W.0003.000000T0000Z-120423T1400Z/ WAYNE-PLATTE- INCLUDING THE CITIES OF...WAYNE...COLUMBUS 602 AM CDT MON APR 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS WILL REMAIN JUST BELOW FREEZING EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION COULD EXPERIENCE SOME MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL NEW CROPS AND OTHER SENSITIVE VEGETATION. && $$
587 WWUS73 KOAX 231355 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 AM CDT MON APR 23 2012 IAZ056-NEZ018-042-231500- /O.EXP.KOAX.FZ.W.0003.000000T0000Z-120423T1400Z/ SHELBY-WAYNE-PLATTE- INCLUDING THE CITIES OF...HARLAN...WAYNE...COLUMBUS 855 AM CDT MON APR 23 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE RISK FOR FREEZING TEMPERATURES THIS MORNING HAS ENDED SO THE FREEZE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 22, 11:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 22, 11:45 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 PM CDT SUN APR 22 2012 .AVIATION... 06Z TAFS FOR KOFK...KLNK AND KOMA. VFR CONDITIONS ARE EXPECTED THROUGH MONDAY EVENING. HIGH PRESSURE OVER THE AREA WILL PROVIDE LIGHT WINDS AND CLEAR SKIES. SOUTHWEST TO SOUTH WINDS SHOULD RETURN DURING THE DAY MONDAY...BUT SPEEDS WILL REMAIN BELOW 12 KTS. DERGAN && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN APR 22 2012/ SHORT TERM...TONIGHT AND TOMORROW SURFACE HIGH PRESSURE CURRENTLY FROM CNTRL SD INTO NEB WILL START TO DVLP E THIS EVNG. THIS WILL ALLOW FOR THE WINDS TO DECREASE AND THE SKIES TO CLEAR ACROSS THE FA. THIS SHOULD SET US UP FOR A CHILLY NIGHT OVER THE FA WITH MOST AREAS DIPPING INTO AT LEAST THE MID 30S. THE FAVORED DRAINAGE AREAS MAY SEE LOWS AROUND FREEZING AND WE WILL CONT WITH THE PATCHY FROST WORDING. WEAK RETURN FLOW WILL GET GOING ON MON BUT THE CWA WILL GENERALLY REMAIN UNDER THE INFLUENCE OF THE HIGH WITH LIGHT SOUTH WINDS AND CLR SKIES. WE SHOULD SEE MIXING TO AROUND 850 MB WITH HIGHS IN THE UPPER 60S TO NEAR 70 MOST AREAS. BOUSTEAD LONG TERM...TOMORROW NIGHT THROUGH SUNDAY MAIN FORECAST CONCERNS ARE PRECIP CHANCES LATE WEEK INTO THE WEEKEND. IN THE MEANTIME...DRY AIRMASS WILL BE IN PLACE ON TUESDAY INTO WEDNESDAY. EVEN WITH RELATIVELY WEAK WINDS AROUND 10MPH...MIXING TO AT LEAST 850MB SEEMS FEASIBLE...AND DEWPOINTS THROUGHOUT THE PROFILE ARE DRY. USED THE MIX-DOWN-DEWPOINTS TOOL TO PUSH DEWPOINTS DOWN SUBSTANTIALLY ON TUESDAY AFTERNOON...AND ALSO BUMPED DOWN MINS ON MONDAY NIGHT WITH A DRIER AIRMASS IN PLACE. WITH SUCH DRY AIR...DID SCALE BACK POPS ON LATE TUESDAY NIGHT ASSOCIATED WITH A COLD FRONTAL PASSAGE...AND KEPT DRY CONDITIONS INTO WEDNESDAY/WEDNESDAY NIGHT. MODELS INDICATE LEAD SHORTWAVE EJECTING OUT OF THE WESTERN TROUGH AND ACROSS THE PLAINS ON THURSDAY NIGHT/FRIDAY. MOISTURE SOURCE/QUALITY IS NOT VERY ROBUST...AS TRAJECTORY IS OFF THE ATLANTIC OCEAN AND NOT THE GULF. SYSTEM IS MOVING INTO DRY AIRMASS...AND GIVEN BREAKDOWN OF OMEGA PATTERN...BELIEVE TIMING WILL CONTINUE TO LEAN TOWARD THE SLOWER SIDE. ALL OF THAT SAID...DO THINK SYSTEM COULD INDUCE SHOWERS AND THUNDERSTORMS INTO EASTERN NEB BY LATER ON FRIDAY. HAVE DECREASED POPS JUST A BIT FOR FRIDAY...AND THINK TIMING WOULD BE MAINLY MID TO LATE AFTERNOON. SHOWERS SHOULD OVERSPREAD THE AREA FRIDAY NIGHT AS CONVECTION IN WESTERN NEBRASKA/KANSAS MOVES INTO THE AREA...AND RAIN LIKELY WILL CONTINUE WELL INTO SATURDAY. HAVE COOLED MAX TEMPS ON SATURDAY WITH A CLOUDY/SHOWERY START TO THE DAY. SUBSTANTIAL DISCREPANCIES EXIST BY THE WEEKEND...WITH ECMWF EJECTING THE WESTERN TROUGH ACROSS THE PLAINS BY SUNDAY...WHILE GFS HOLDS THE TROUGH BACK IN THE WEST THROUGH THE PERIOD. GIVEN UNCERTAINTY...KEPT FORECAST PRETTY CLOSE TO EXTENDED PROCEDURE. AM NOT TOO FOND OF PAINTING SO MANY PERIODS WITH CHANCE POPS...AS THERE LIKELY WILL BE BREAKS IN THE PRECIP OVER THE WEEKEND...BUT TIMING THOSE BREAKS THIS FAR OUT IS A LITTLE TOO DETAILED FOR THIS PATTERN. MAYES && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 22, 5:10 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT SUN APR 22 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 510 PM CDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY PATCHY FROST IS POSSIBLE AS TEMPERATURES LATE TONIGHT AND EARLY MONDAY MORNING AS CLEAR SKIES AND LIGHT WINDS ALLOW TEMPERATURES TO DIP INTO THE LOWER AND MIDDLE 30S. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY AS A SLOW MOVING STORM SYSTEM DRIFTS INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
Nearby
Freeze Warnings in Nebraska, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.